Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 102, NWS Jackson, MS

October 15, 2009Claiborne County, Jefferson County, Mississippi

NWS Jackson, MS issued this tornado warning at Oct 15, 2009, 12:53 PM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2009, 12:53 PM CDT (17:53 UTC)
Expired
Oct 15, 2009, 1:47 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 1:15 PM CDTTSTM WND GST 60Port Gibson, MS
Oct 15, 1:19 PM CDTTSTM WND DMG2 N Lorman, MSA FEW TREES DOWN NEAR LORMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 15, 7:08 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 151753
TORJAN
MSC021-063-151900-
/O.NEW.KJAN.TO.W.0102.091015T1753Z-091015T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1253 PM CDT THU OCT 15 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  NORTHERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 200 PM CDT

* AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  NORTHWEST OF ALCORN MOVING EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  ALCORN BY 100 PM CDT...
  LORMAN BY 110 PM CDT...
  PORT GIBSON BY 115 PM CDT...
  RED LICK BY 120 PM CDT...
  PATTISON BY 125 PM CDT...
  HERMANVILLE BY 130 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3186 9127 3190 9121 3199 9116 3199 9111
      3201 9109 3199 9074 3174 9076 3180 9118
      3182 9124 3185 9125 3186 9129
TIME...MOT...LOC 1754Z 278DEG 29KT 3192 9120

$$

COHEN
4 follow-up statements
000 
WWUS54 KJAN 151812
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT THU OCT 15 2009

MSC021-063-151900-
/O.CON.KJAN.TO.W.0102.000000T0000Z-091015T1900Z/
JEFFERSON MS-CLAIBORNE MS-
112 PM CDT THU OCT 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHERN
CLAIBORNE AND NORTHERN JEFFERSON COUNTIES...

AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR ALCORN MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  LORMAN BY 120 PM CDT...
  RED LICK AND PORT GIBSON BY 125 PM CDT...
  PATTISON BY 135 PM CDT...
  BLUE HILL AND HERMANVILLE BY 140 PM CDT...
  PEYTON BY 145 PM CDT...
  MCBRIDE BY 150 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3186 9127 3190 9121 3199 9116 3199 9111
      3201 9109 3199 9074 3174 9076 3180 9118
      3182 9124 3185 9125 3186 9129
TIME...MOT...LOC 1813Z 275DEG 29KT 3184 9111

$$

COHEN
000 
WWUS54 KJAN 151825
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT THU OCT 15 2009

MSC021-063-151900-
/O.CON.KJAN.TO.W.0102.000000T0000Z-091015T1900Z/
JEFFERSON MS-CLAIBORNE MS-
125 PM CDT THU OCT 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTH
CENTRAL CLAIBORNE AND NORTHEASTERN JEFFERSON COUNTIES...

AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LORMAN MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  PATTISON BY 135 PM CDT...
  BLUE HILL BY 140 PM CDT...
  PEYTON BY 145 PM CDT...
  MCBRIDE BY 150 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3179 9110 3187 9106 3192 9100 3190 9075
      3174 9076
TIME...MOT...LOC 1825Z 275DEG 29KT 3183 9099

$$

COHEN
000 
WWUS54 KJAN 151838
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CDT THU OCT 15 2009

MSC021-151847-
/O.CAN.KJAN.TO.W.0102.000000T0000Z-091015T1900Z/
CLAIBORNE MS-
138 PM CDT THU OCT 15 2009

...THE TORNADO WARNING FOR SOUTH CENTRAL CLAIBORNE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3178 9103 3179 9103 3184 9102 3186 9098
      3186 9096 3184 9086 3183 9085 3179 9085
      3179 9078 3174 9076
TIME...MOT...LOC 1837Z 295DEG 20KT 3179 9094

$$

MSC063-151900-
/O.CON.KJAN.TO.W.0102.000000T0000Z-091015T1900Z/
JEFFERSON MS-
138 PM CDT THU OCT 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHEASTERN JEFFERSON COUNTY...

AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR RED LICK MOVING SOUTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  BLUE HILL BY 150 PM CDT...
  MCBRIDE BY 200 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3178 9103 3179 9103 3184 9102 3186 9098
      3186 9096 3184 9086 3183 9085 3179 9085
      3179 9078 3174 9076
TIME...MOT...LOC 1837Z 295DEG 20KT 3179 9094

$$

COHEN
000 
WWUS54 KJAN 151847
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT THU OCT 15 2009

MSC063-151856-
/O.CAN.KJAN.TO.W.0102.000000T0000Z-091015T1900Z/
JEFFERSON MS-
147 PM CDT THU OCT 15 2009

...THE TORNADO WARNING FOR NORTHEASTERN JEFFERSON COUNTY IS
CANCELLED...

THE CIRCULATION ASSOCIATED WITH THE STORM THAT PROMPTED THE TORNADO 
WARNING HAS WEAKENED.

HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 
PM CDT FOR EASTERN JEFFERSON COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3178 9103 3179 9103 3184 9102 3186 9098
      3186 9096 3184 9086 3183 9085 3179 9085
      3179 9078 3174 9076
TIME...MOT...LOC 1846Z 295DEG 20KT 3177 9089

$$

COHEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 15, 11:20 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 15, 11:20 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT THU OCT 15 2009

.DISCUSSION...ANOTHER ROUND OF ACTIVE WEATHER IS AFFECTING THE
ARKLAMISS THIS MORNING. AN APPROACHING COLD FRONT FROM CENTRAL AR IS
MOVING TOWARDS THE SE...AND A COMPLEX OF RAIN WITH EMBEDDED TSRA HAS
BEEN NOTED FROM THE NW CORNER OF THE JAN CWA TO JUST NORTH OF
MADISON...AND SCT SHRA/TSRA IN THE GTR VICINITY. SEVERE THUNDERSTORM
WATCH 769 REMAINS IN EFFECT UNTIL 1 PM FOR OUR LA PARISHES AND THE
WESTERN TIER OF COUNTIES IN SW MS...INCLUDING FRANKLIN. A WCN WAS
ISSUED TO CANCEL THE WATCH FOR ASHLEY COUNTY SINCE THE ACTIVE
CONVECTION HAS MOVED SOUTH OF THAT REGION AND THE ATMOSPHERE HAS
STABILIZED. EXPECT MORE SHRA/TSRA TO OVERSPREAD THE REST OF THE JAN
CWA...ESPECIALLY SOUTH OF A CROSSETT TO GREENVILLE TO GRENADA
LINE...THROUGH THE AFTERNOON HOURS. THE BEST CHANCE OF SVR WX WILL BE
ALONG AND SOUTH OF I-20...WITH HAIL AND DAMAGING WIND GUSTS BEING THE
MAIN THREATS.

THE DENSE FOG ADVISORY THAT WAS IN EFFECT FOR THE JACKSON METRO AREA
AND SURROUNDING COUNTIES IS NO LONGER IN EFFECT...GIVEN THAT VIS HAS
IMPROVED THROUGHOUT THE AREA AND THE LOW CLOUDS HAVE LIFTED SOME. THE
ADVECTION OF A VERY MOIST AIRMASS (DEWPOINTS OF 75 OR GREATER) OVER
A SHALLOW STABLE LAYER NEAR THE GROUND HAS RESULTED IN WIDESPREAD LOW
STRATUS OVER THE REGION SO FAR TODAY. GIVEN THE WIDESPREAD LOW CLOUDS
AND THE THICK CIRRUS CANOPY MOVING IN FROM THE MCS OVER NORTHERN
LA...ALONG WITH CURRENT TREND OF SLOWER THAN EXPECTED TEMP
RISES...DAYTIME HIGHS FOR THURSDAY WERE LOWERED ON THE ORDER OF 3 TO
5 DEGREES FOR MOST ZONES. IT WILL BE OPPRESSIVELY HUMID FOR THIS TIME
OF YEAR WITH DEWPOINTS WELL INTO THE 70S. THE GOOD NEWS HERE IS THAT
THIS WILL BE SHORT-LIVED AND COOLER AND MUCH DRIER AIR IS ON THE WAY
FOR FRIDAY UPDATED FORECAST PRODUCTS HAVE ALREADY BEEN SENT. /DH/

&&

.AVIATION...LOCAL REPORTING SITES ARE CONTINUING TO INDICATE WIDESPREAD
IFR CIGS NORTH OF HBG AS OF 16Z. THERE MAY STILL BE A FEW AREAS OF
OVC004 OR LESS...BUT THESE SHOULD IMPROVE TO IFR SHORTLY. VIS HAS
ALSO STARTED TO IMPROVE TO ROUGHLY 5SM IN BR FOR MOST LOCATIONS ALONG
AND NORTH OF A TVR TO MEI LINE. FURTHER TO THE SOUTH...VIS HAS BEEN
7SM OR BETTER WITH MORE BREAKS IN THE CLOUDS. IN ADDITION TO THE LOW
CLOUDS...WHICH ARE EXPECTED TO PERSIST FOR THE MAJORITY OF THE
DAY...THERE WILL ALSO BE NUMEROUS SHRA/TSRA FOR LOCATION SOUTH OF A
GLH TO MEI LINE THROUGH 00Z...WITH LESS COVERAGE AT GWO AND GTR. THE
STRONGEST CONVECTION SHOULD BE CONFINED ALONG AND SOUTH OF A TVR TO
PIB LINE. MAX CB TOPS TO 55KFT. TURBULENCE IS ALSO EXPECTED IN VCT OF
TSRA. IN ADDITION...A PIREP REPORT OF TURBULENCE HAS BEEN REPORTED AT
9KFT IN CENTRAL MS. /DH/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  54  62  43 /  89  57   2   3
MERIDIAN      78  54  62  41 /  83  61   4   4
VICKSBURG     78  55  64  43 /  95  52   2   3
HATTIESBURG   82  60  67  43 /  79  80   6   3
NATCHEZ       81  56  66  44 /  87  72   2   3
GREENVILLE    75  51  60  42 /  80  26   1   5
GREENWOOD     75  50  58  41 /  89  29   2   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

HAMRICK
Hazardous weather outlook, Oct 15, 5:35 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
535 AM CDT THU OCT 15 2009

ARZ074-075-MSZ018-019-025>039-044>046-161045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
535 AM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EXTREME
SOUTHEAST ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING
THROUGH EARLY AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY WILL
COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR SEVERE
THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE STORMS
WILL BE DAMAGING WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL. THE
RISK FOR SEVERE THUNDERSTORMS WILL MOVE SOUTH OF THE AREA BY THE
EARLY AFTERNOON AS THE COLD FRONT MOVES SOUTH TO THE I-20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT
EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-161045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
535 AM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING
MORNING THROUGH LATE AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY
WILL COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR
SEVERE THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE
STORMS WILL BE DAMAGING WINDS...UP TO 60 MPH...HAIL TO THE SIZE
OF QUARTERS AND LOCALLY HEAVY RAINFALL.,.BUT ONE OR TWO TORNADOES
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT
EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Special weather statement, Oct 15, 7:22 AM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
722 AM CDT THU OCT 15 2009

ARZ074-LAZ007-151300-
ASHLEY AR-MOREHOUSE LA-
722 AM CDT THU OCT 15 2009

...SEVERE THUNDERSTORM APPROACHING ASHLEY COUNTY AND MOREHOUSE
PARISH...

AT 720 AM CDT...A LARGE SEVERE THUNDERSTORM OVER UNION COUNTY
ARKANSAS WAS MOVING SOUTHEAST AT 35 MPH. THIS STORM WILL LIKELY
ENTER WESTERN ASHLEY COUNTY AND WESTERN MOREHOUSE PARISH AROUND OR
JUST AFTER 800 AM CDT. LARGE HAIL AND DAMAGING WINDS...AS WELL AS
VERY HEAVY RAINFALL...WILL BE POSSIBLE WITH THIS STORM IF IT
MAINTAINS ITS CURRENT INTENSITY. RESIDENTS ACROSS THE AREA SHOULD
MONITOR WEATHER CONDITIONS CLOSELY THIS MORNING. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THIS
AFTERNOON.

COHEN
Special weather statement, Oct 15, 9:32 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
932 AM CDT THU OCT 15 2009

LAZ007>009-151515-
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
932 AM CDT THU OCT 15 2009

...STRONG THUNDERSTORM WILL PASS BETWEEN KILBOURNE AND OAK GROVE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 11 MILES NORTHWEST OF OAK GROVE AT 930 AM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAINS OF ONE TO TWO INCHES ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL EAST CARROLL...NORTHERN WEST CARROLL AND
NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Oct 15, 10:02 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1002 AM CDT THU OCT 15 2009

LAZ007>009-015-151545-
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-
1002 AM CDT THU OCT 15 2009

...STRONG THUNDERSTORM NEARING GOODWILL AND MOVING EAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 8 MILES WEST OF GOODWILL AT 1000 AM CDT...MOVING
EAST AT 25 MPH.

VERY HEAVY RAIN UP TO ONE INCH ALONG WITH CLOUD TO GROUND LIGHTNING
STRIKES ARE LIKELY WITH THIS STORM AS IT MOVES INTO THE PIONEER AND
FOREST COMMUNITIES BY 1045 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHEASTERN RICHLAND...WESTERN EAST CARROLL...
CENTRAL WEST CARROLL AND CENTRAL MOREHOUSE PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

40
Special weather statement, Oct 15, 10:49 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT THU OCT 15 2009

MSZ030-031-033-151630-
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
1049 AM CDT THU OCT 15 2009

...LOCALLY HEAVY RAINFALL UP TO ONE INCH DEVELOPING FOR GOLDEN
TRIANGLE AREAS...

SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINS UP TO ONE
INCH AND GUSTY WINDS OF 40 MPH WERE CENTERED 4 MILES NORTHWEST OF
MULDROW AT 1045 AM CDT...MOVING EAST AT 40 MPH.

HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES WILL BE
AFFECTING THE WEST POINT...STARKVILLE AND COLUMBUS AREAS THROUGH
NOON TIME.

GUSTY WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

40
Local storm report, Oct 15, 11:06 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT THU OCT 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     HAIL             1 NE BEEKMAN            32.93N 91.87W
10/15/2009  E0.88 INCH       MOREHOUSE          LA   PUBLIC

            NICKEL HAIL REPORTED NORTHEAST OF BEEKMAN.

&&

27
Special weather statement, Oct 15, 11:39 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT THU OCT 15 2009

MSZ031-151725-
LOWNDES MS-
1139 AM CDT THU OCT 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF COLUMBUS AT 1139
AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE QUICKLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:26 AM CDTDense Fog AdvisoryJANHinds, Madison, Rankin2 hr
Oct 15, 10:58 AM CDTRiver Flood WarningJANCopiah, Simpson5 days
Oct 15, 10:58 AM CDTRiver Flood WarningJANLawrence24 hr
Oct 15, 12:39 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren56 min
Oct 15, 1:08 PM CDTFlash Flood WarningJANClaiborne, Warren112 min
Oct 15, 1:23 PM CDTSevere Thunderstorm WarningJANJefferson52 min
Oct 15, 2:32 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln58 min
Oct 15, 2:34 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren30 min
Oct 15, 3:15 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln60 min
Oct 15, 3:47 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion58 min
Oct 15, 4:40 PM CDTSevere Thunderstorm WarningJANLamar, Marion65 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.